Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 SIADH /PLS HELP  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author13 Posts
  #1

what will happen to serum urea level in SIADH?

It will increase or decrease?

Pls explain?




  #2

It sould be low because the kidney will have its V2 channels constantly opened (too much ADH) and it will retain excess watter that will dilute the blood level of BUN. The same dilution happens with sodium and uric acid. Hyponatremia caused by SIADH is a common clinical problem.

Regards!


  #3

Really u r great.Thx a lot.


  #4

however, if someone undergoes water deprivation, ADH will be elevated and urea will be elevated too, because ADH helps urea to be transfered to the interstitial space

is that right dear admin?
thanks in advance


  #5

siadh causes decreased bun levels ( due to adh causing water reabsorption at the collecting ducts ===> hyposmolarity of blood )
water deprivation causes increased bun lvls ( due to decreased GFR)


  #6

urea is reabsorbed passivly in PCT ,and absorbed in distal Collecting duct by ADH , so it is level will icrease in blood,there is no relation here between urea and the osmolarity, so my opinion is there is increase level of urea.



  #7

concentration and amount are two different entities..
concentration of urea may fall due to water accumulation
amount may increase due to lack of excretion and increased reabsorption


  #8

Urea level will decrease . excessive ADH will cause increased water reabsorption . it's true that urea is reabsorped with water but not at the same proportion . So dilutional decrease in plasma conc. of urea is the answer !!


  #9

Gr8 discussion but really I'm confused here .. Is it Decrease or Increase


  #10

prep4usmle wrote:
It sould be low because the kidney will have its V2 channels constantly opened (too much ADH) and it will retain excess watter that will dilute the blood level of BUN. The same dilution happens with sodium and uric acid. Hyponatremia caused by SIADH is a common clinical problem.

Regards!



nod


  #11

Although ADH does help in Urea reabsorption the effect of SIADH will significantly dilute the blood and reduce the conc. of urea so there is decreased urea.

SIADH is mentioned as a cause of reduced BUN in Goljan.


  #12

i thought that with increased ADH ,,increase water so urea concentration is decreased but it is serum level will still be the same????


  #13

Guys, prep4usmle is a Nephrology fellow. There is no way that you can argue over him.

SIADH is syndrome of INAPPROPRIATE ADH, it is PATHOphysiological, and not the regular physiological response to water deprivation. OK?

Mr. Prep4usmle wins.





Bookmark and Share



This thread is closed, so you cannot post a reply.



Login or Register to post messages








show Similar forum topics

Please guide pls pls pls
SIADH
SIADH
show Related resources









Advertise | Support | Premium | Contact